My Dr has put me on the progesterone suppositories because my levels were dropping. I put them in at night, but then end up getting up several times to use the bathroom and some of the progesterone comes out. Am I still absorbing enough of it or am I losing too much down the toilet? Has anyone experienced this too? Thanks!
My nurse told me that the gelatin in the suppository would indeed run out, but that in the first half hour, you get enough progesterone to do the job. Just wear a minipad. :)
It's also worth mentioning that the idea with progesterone is to have a dose on a very regular basis. Again, I was told by my nurse when I was taking shots that they don't last in your system very long. I had to take a daily shot for that reason. So progesterone suppositories, messy as they are, might be a much easier option.
Thanks so much for the info again. You have been very helpful and I really appreciate all of your knowledge! I don't really mind the suppository...was more worried that it was a leaking out every time (which is lots of times!) I peed! Hope you're having a good weekend!
I wasn't having any symptoms before the suppository...since I've been on them I have had a little nausea and dizziness...more like carsickness. I definitely think that the progesterone causes pregnancy type symptoms, etc. Hope you are feeling okay.
yes, i had those symptoms as well taking the progesterone. dont worry, you are getting enough. they give you more than you need in those suppositories b/c of the leakage. i hear they are better thanthe pill or shot b/c it goes directly to where it needs to be.
I was put on the prometrium vaginally because I had 2 previous m/c's. My dr told me as soon as I got a positive prego test to call the drs office and they prescribed them to me. I'm not sure if it help's prevent m/c's , I beleive its just something else to help your body thru the 1st trimester escpecially if your progesterone levels are low. My dr has me on them until wk 12. I am currently in my 8th week and I do have the leakage as others have posted. The nurse instructed me to wear a mini pad or liner to help with this. She also prewarned me that this would happen and that the body is getting what it needs so not to worry. They have me on them 3 times a day. I'm hoping to make it thru this week since both previous mc's were right after 8 wks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.